Alert archive / Oregon / Beach Hazards Statements in 2026
Beach Hazards Statement 4, NWS Medford, OR
NWS Medford, OR issued this beach hazards statement at Feb 10, 2026, 3:05 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Feb 12, 2026, 9:00 PM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2026, 3:05 PM PST (23:05 UTC)
- In effect from
- Feb 12, 2026, 9:00 PM PST
- Expired
- Feb 13, 2026, 12:00 PM PST
- In force
- 15 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 11.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
058 WHUS46 KMFR 102305 CFWMFR Coastal Hazard Message National Weather Service Medford OR 305 PM PST Tue Feb 10 2026 ORZ021-022-111400- /O.NEW.KMFR.BH.S.0004.260213T0500Z-260213T2000Z/ South Central Oregon Coast-Curry County Coast- 305 PM PST Tue Feb 10 2026 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...Moderate risk of sneaker waves expected. * WHERE...Beaches of Curry, Coos, and Douglas counties. * WHEN...Thursday night into Friday afternoon * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and sweep them into the ocean. The waves can also move logs or other objects which could crush or trap anyone caught underneath. * ADDITIONAL DETAILS...High tide on Friday morning may cause additional risks. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
7 follow-up statements
967 WHUS46 KMFR 110557 CFWMFR Coastal Hazard Message National Weather Service Medford OR 957 PM PST Tue Feb 10 2026 ORZ021-022-112300- /O.CON.KMFR.BH.S.0004.260213T0500Z-260213T2000Z/ South Central Oregon Coast-Curry County Coast- 957 PM PST Tue Feb 10 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...Moderate risk of sneaker waves expected. * WHERE...Beaches of Curry, Coos, and Douglas counties. * WHEN...10 pm PST Thursday through noon PST Friday. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and sweep them into the ocean. The waves can also move logs or other objects which could crush or trap anyone caught underneath. * ADDITIONAL DETAILS...High tide on Friday morning may cause additional risks. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
437 WHUS46 KMFR 110558 CCA CFWMFR Coastal Hazard Message...CORRECTED National Weather Service Medford OR 958 PM PST Tue Feb 10 2026 ORZ021-022-112300- /O.COR.KMFR.BH.S.0004.260213T0500Z-260213T2000Z/ South Central Oregon Coast-Curry County Coast- 958 PM PST Tue Feb 10 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...Moderate risk of sneaker waves expected. * WHERE...Beaches of Curry, Coos, and Douglas counties. * WHEN...From 9 pm PST Thursday through noon PST Friday. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and sweep them into the ocean. The waves can also move logs or other objects which could crush or trap anyone caught underneath. * ADDITIONAL DETAILS...High tide on Friday morning may cause additional risks. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
258 WHUS46 KMFR 112244 CFWMFR Coastal Hazard Message National Weather Service Medford OR 244 PM PST Wed Feb 11 2026 ORZ021-022-121200- /O.CON.KMFR.BH.S.0004.260213T0500Z-260213T2000Z/ South Central Oregon Coast-Curry County Coast- 244 PM PST Wed Feb 11 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...Moderate risk of sneaker waves expected. * WHERE...Beaches of Curry, Coos, and Douglas counties. * WHEN...From 9 pm PST Thursday through noon PST Friday. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and sweep them into the ocean. The waves can also move logs or other objects which could crush or trap anyone caught underneath. * ADDITIONAL DETAILS...High tide on Friday morning may cause additional risks. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
800 WHUS46 KMFR 120904 CFWMFR Coastal Hazard Message National Weather Service Medford OR 104 AM PST Thu Feb 12 2026 ORZ021-022-122215- /O.CON.KMFR.BH.S.0004.260213T0500Z-260213T2000Z/ South Central Oregon Coast-Curry County Coast- 104 AM PST Thu Feb 12 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... * WHAT...Moderate risk of sneaker waves expected. * WHERE...Beaches of Curry, Coos, and Douglas counties. * WHEN...From 9 pm PST Thursday through noon PST Friday. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and sweep them into the ocean. The waves can also move logs or other objects which could crush or trap anyone caught underneath. * ADDITIONAL DETAILS...High tide on Friday morning may cause additional risks. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
379 WHUS46 KMFR 122146 CFWMFR Coastal Hazard Message National Weather Service Medford OR 146 PM PST Thu Feb 12 2026 ORZ021-022-130700- /O.CON.KMFR.BH.S.0004.260213T0500Z-260213T2000Z/ South Central Oregon Coast-Curry County Coast- 146 PM PST Thu Feb 12 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 9 PM PST THIS EVENING THROUGH FRIDAY MORNING... * WHAT...Moderate risk of sneaker waves expected. * WHERE...Beaches of Curry, Coos, and Douglas counties. * WHEN...From 9 PM PST this evening through Friday morning. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and sweep them into the ocean. The waves can also move logs or other objects which could crush or trap anyone caught underneath. * ADDITIONAL DETAILS...High tide on Friday morning may cause additional risks. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
405 WHUS46 KMFR 130638 CFWMFR Coastal Hazard Message National Weather Service Medford OR 1038 PM PST Thu Feb 12 2026 ORZ021-022-132000- /O.CON.KMFR.BH.S.0004.000000T0000Z-260213T2000Z/ South Central Oregon Coast-Curry County Coast- 1038 PM PST Thu Feb 12 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * WHAT...Moderate risk of sneaker waves expected. * WHERE...Beaches of Curry, Coos, and Douglas counties. * WHEN...From 9 PM PST this evening through Friday morning. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and sweep them into the ocean. The waves can also move logs or other objects which could crush or trap anyone caught underneath. * ADDITIONAL DETAILS...High tide on Friday morning may cause additional risks. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
706 WHUS46 KMFR 132022 CFWMFR Coastal Hazard Message National Weather Service Medford OR 1222 PM PST Fri Feb 13 2026 ORZ021-022-132130- /O.EXP.KMFR.BH.S.0004.000000T0000Z-260213T2000Z/ South Central Oregon Coast-Curry County Coast- 1222 PM PST Fri Feb 13 2026 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this beach hazards statement went out at Feb 10, 2:49 PM PST, 16 minutes earlier.
Area forecast discussion, Feb 10, 2:49 PM PST, 16 minutes before
Area Forecast Discussion
National Weather Service Medford OR
249 PM PST Tue Feb 10 2026
.DISCUSSION (Today through Monday)...
Key Points:
* Light snowfall tonight into Wednesday
- Not expecting any hazards given the elevation of snowfall
- Mainly Trinity Alps and Mount Shasta area
* Rain: Moderate to heavy rainfall starting this weekend
- Rainfall greatest along/near the coast
- Not expecting widespread flooding but roads could be hazardous
- Increasing probability for activity to continue into next week
* Snow: Moderate to heavy snowfall starting this weekend
- Potential widespread hazards for mountains/passes
- Amounts: Uncertainty with snow levels, ratios, and moisture
- Increasing probability for activity to continue into next week
* Wind: Strong winds this weekend
- Wind advisories possible for northern California and eastside
Further Details:
A low is progged to move over northern California tonight into
Wednesday before moving south and southeast in the mean flow. This
pattern will bring light snowfall amounts to elevations mainly
above 5000 feet. Not expecting any hazards as accumulations will
be confined to higher mainly uninhabited areas. For rainfall, we
will see amounts highest across northern California under this
pattern later today into Wednesday, but widespread hazards are not
expected through Wednesday. Some of these showers will spill over
into southern Oregon, but overall only light amounts of rainfall
expected. Thereafter, a brief break will begin Thursday into parts
of Friday.
A stronger and deeper trough is progged to develop and impact the
region starting this weekend. Snow levels have seen a large
fluctuation with Saturday night now having higher levels.
Previously, there was a chance for levels to be as low as 2500
feet, but current levels are around 3500-4000. Overall, the system
has slowed down and hence we are not seeing the colder airmass
infiltrate the region as early as previously forecast. Now we are
seeing lower snow levels around 2500 feet Sunday night. In fact,
we could see snow levels drop even lower Monday night into Tuesday
with levels potentially around 1800 feet. Of course, Tuesday is
outside the official 7 day forecast, but its worth noting as we
could see an active period from this weekend through middle of
next week. A lot of uncertainty exists especially Monday onward as
the upper level pattern becomes very out of phase between various
models. The bigger picture suggest we will have several rounds of
rainfall/snowfall this weekend through middle of next week. Its
difficult to separate these rounds into singular "events", but the
thinking from a bigger picture perspective is we will see
advisories and possibly warnings across the area for snowfall and
strong wind speeds. Our goal the next couple of days is to refine
the details, especially the "what, where, and when" across the
area like impacts to highways/interstates (and passes), snow
levels, ratios, and ultimately snowfall amounts. We are
especially interested in early next week around Tuesday when snow
levels could impact some valley floors (or near). A lot will
(hopefully) become clearer over the coming days.
-Guerrero
&&
.AVIATION (18Z TAFs)...
Valley fog and LIFR ceilings persist in inland valleys this
morning, affecting the Roseburg and Medford terminals. Levels look
to rise through the day, with clearing possible this afternoon.
For areas in northern California, a passing low pressure system
will bring chances for showers through the TAF period. Snow levels
of 5000-6000 feet will keep snow showers to higher elevations,
with rain showers possible over lower areas. Fog and low ceilings
may return to west side valleys tonight into early Wednesday
morning.
-TAD
&&
.MARINE...Updated 200 PM PST Tuesday, February 10, 2026...Gusty
northerly winds are building very steep and hazardous seas are in
the waters south of Cape Blanco beyond 10 nm of shore, with steep
seas present in all other waters. Very steep seas are locally
possible in outer waters between Cape Blanco and Coos Bay as well.
Winds look to ease on Wednesday afternoon, with steep seas
continuing in outer waters into early Thursday morning. A brief
period of below advisory seas is possible until late Thursday or
early Friday, when Northwest swell will bring elevated seas.
-TAD
&&
.BEACH HAZARDS...Updated 200 PM PST Tuesday, February 10,
2026...An incoming west to northwest long period swell will
produce a moderate risk for sneaker waves along the southern
Oregon coast from late Thursday night into Friday afternoon.
Sneaker waves can run up significantly farther up beaches than
normal, including over rocks and jetties. These waves can suddenly
knock people off of their feet and sweep them into the cold open
waters of the Pacific Ocean. The waves can also move logs or other
objects which could crush or trap anyone caught underneath.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Beach Hazards Statement from Thursday evening through Friday
morning for ORZ021-022.
CA...None.
PACIFIC COASTAL WATERS...Beach Hazards Statement from Thursday
evening through Friday morning for PZZ350-356.
Small Craft Advisory until 1 PM PST Wednesday for PZZ350-356-370-
376.
Hazardous Seas Warning until 1 PM PST Wednesday for PZZ376.
&&The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 3:10 PM PST | Small Craft Advisory | MFR | 34 hr |
Nearby
Beach Hazards Statements in Oregon, 2026Every beach hazards statement in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.